Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 200, NWS Nashville, TN

August 26, 20164 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2016, 5:08 PM CDT for 4 counties in Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 5:08 PM CDT (22:08 UTC)
Expired
Aug 26, 2016, 5:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lawrence County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 139 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WUUS54 KOHX 262208
SVROHX
TNC099-101-135-181-262245-
/O.NEW.KOHX.SV.W.0200.160826T2208Z-160826T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT FRI AUG 26 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN PERRY COUNTY IN MIDDLE TENNESSEE...
  NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN LEWIS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 545 PM CDT

* AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  WAYNESBORO...MOVING NORTHWEST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO AND FLATWOODS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3540 8745 3515 8756 3526 8796 3556 8778
TIME...MOT...LOC 2208Z 141DEG 17KT 3531 8761 

HAIL...1.00IN
WIND...60MPH
 
$$

ROSE
2 follow-up statements
211 
WWUS54 KOHX 262227
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT FRI AUG 26 2016

TNC099-262237-
/O.CAN.KOHX.SV.W.0200.000000T0000Z-160826T2245Z/
LAWRENCE TN-
527 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3556 8778 3548 8761 3540 8756 3540 8757
      3533 8758 3519 8771 3526 8796
TIME...MOT...LOC 2227Z 141DEG 17KT 3538 8768 

$$

TNC101-135-181-262245-
/O.CON.KOHX.SV.W.0200.000000T0000Z-160826T2245Z/
PERRY TN-WAYNE TN-LEWIS TN-
527 PM CDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN PERRY...NORTHERN WAYNE AND SOUTHWESTERN LEWIS
COUNTIES...

AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAYNESBORO...
MOVING NORTHWEST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND FLATWOODS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3556 8778 3548 8761 3540 8756 3540 8757
      3533 8758 3519 8771 3526 8796
TIME...MOT...LOC 2227Z 141DEG 17KT 3538 8768 

HAIL...1.00IN
WIND...60MPH
 
$$

ROSE
955 
WWUS54 KOHX 262241
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT FRI AUG 26 2016

TNC101-135-181-262251-
/O.EXP.KOHX.SV.W.0200.000000T0000Z-160826T2245Z/
PERRY TN-WAYNE TN-LEWIS TN-
541 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY...NORTHERN
WAYNE AND SOUTHWESTERN LEWIS COUNTIES WILL EXPIRE AT 545 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3556 8778 3548 8761 3540 8756 3540 8757
      3533 8758 3519 8771 3526 8796
TIME...MOT...LOC 2238Z 141DEG 17KT 3538 8768 

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:31 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 26, 2:31 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
231 PM CDT FRI AUG 26 2016

.DISCUSSION...

The forecast wont change too much each day as an upper high slowly
moves eastward towards the Atlantic and gets replaced by another
upper high/ridging next week. Subtle shortwave disturbances
within the upper flow combined with diurnal support will be enough
for some shower and thunderstorm activity through the duration of
the forecast. Temperatures look to remain very consistent through
the end of next week with highs mainly in the low to mid 90s and
lows in the low to mid 70s.

For the short term through Sunday, chances for showers and
thunderstorms will mainly be during the afternoon hours, but there
will still be chances for lingering showers to persist into the
evening. With weak upper level shear thanks to the upper closed
high, thunderstorms will be mainly pulse type and not move too
quickly. So if heavier showers and thunderstorms develop, slow
movement may bring some flood risks to impacted areas. Also, with
some enhanced areas of MUCAPE over the mid state during the
afternoon hours, some gusty winds will be possible with the higher
topped convection. Otherwise, just expecting typical isolated late
summer afternoon convection through the weekend.

After Sunday, the upper closed high begins to merge with the
approaching ridge, and keeps high pressure aloft through next
week. Another closed upper high will develop Tuesday, but doesnt
look to progress eastward like the previous high. Instead, the
ridge over the Plains will keep us in more of a northwesterly flow
pattern by late Wednesday. Again with subtle shortwaves embedded
within the upper flow, mainly afternoon showers and thunderstorms
are expected each day next week. By Friday, the ridge axis looks
to slide across the MS River Valley and may give us a dry weekend
across the mid state. For now have Friday and Friday night mainly
dry with a slight chance for afternoon thunderstorms on the
Plateau.

&&

.AVIATION...
18Z TAF DISCUSSION.

Convective temps running just a few degrees above current temps
at this hour. Should see some isol to sct development aft 21z or
so. Otw, higher pressure remains stacked to our east. Convective
activity that does develop will move very slowly northward. Light
fog possible late tonight as current tover values are slightly
negative.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  93  73  93  73 /  20  30  20  20  20
Clarksville    73  91  73  91  72 /  20  30  20  20  20
Crossville     69  89  69  87  68 /  20  30  10  40  20
Columbia       72  91  72  91  72 /  20  40  10  20  20
Lawrenceburg   72  90  71  90  71 /  20  40  10  20  10
Waverly        72  90  73  90  72 /  20  40  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........21
Hazardous weather outlook, Aug 26, 5:13 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT FRI AUG 26 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-271015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
513 AM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL BE PRESENT IN MAINLY FOG-PRONE AREAS THIS MORNING
BEFORE DISSIPATING BY 9 AM. MAKE SURE TO GIVE YOURSELF EXTRA TIME
ON YOUR COMMUTE AND USE YOUR LOW BEAMS. PATCHY FOG MEANS
VISIBILITY CAN DROP QUICKLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 26, 5:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     2 S COLLINWOOD          35.15N  87.75W
08/26/2016                   WAYNE              TN   911 CALL CENTER

            ONE TREE DOWN IN THE TWO HUNDRED BLOCK OF BEAR CREEK
            ROAD.

&&

EVENT NUMBER OHX1601071

FB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:17 PM CDTSevere Thunderstorm WarningOHXWayne13 min
Aug 26, 4:26 PM CDTSevere Thunderstorm WarningOHXWayne34 min
Aug 26, 4:43 PM CDTSevere Thunderstorm WarningOHXWayne32 min
Aug 26, 5:35 PM CDTSpecial Weather StatementOHXLewis, Maury40 min
Aug 26, 5:40 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury35 min
Aug 26, 6:03 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry, Wayne27 min
Aug 26, 6:12 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.